Stevomachino

Members
  • Content count

    59
  • Joined

  • Last visited

About Stevomachino

  • Rank
    Advanced Member
  • Birthday 06/05/1976

Profile Information

  • Gender
    Male
  • Location
    North Carolina

Recent Profile Visitors

109 profile views
  1. That was my thought as well.
  2. Thank you guys very much! Special thanks go to LonesomePolecat, CinemaInternational, JamesStewartFan95 and speedracer5 for their outstanding schedules, and of course to lydecker for hosting yet another fantastic challenge! This was such a fun one. I will do my best to do it justice with the next challenge. And speaking of that, if anyone has any thoughts or input about when the next challenge should take place, feel free to post here, or PM me. Thanks again!
  3. I'd like to cast my vote for LonesomePolecat, please. Thanks!
  4. I Just Watched...

    Just a quick tip for this. If you go to the post you'd like to quote and highlight a selection of text, a little black box that says "Quote this" will pop up. Click on that, and it will add only your selected text as a quote to your post. Hope this helps!
  5. Great schedule Speedy! I was so close to choosing Jean Maitland as my guest programmer, so I'm glad she's being represented here! I love the Nick at Nite tribute, newspaper reporters, "We had faces", and of course Eve Arden. So much good stuff!
  6. Thanks LonesomePolecat, I really appreciate that! That was probably the section I had the most fun programming. Totally agreed. Love the Peanuts! And yes, The Ladykillers was next up on my list, but I couldn't quite squeeze it in. Let's just pretend it's on the following week's schedule, haha.
  7. Stevo's Schedule TCM PROGRAMMING CHALLENGE #37 Week of March 31-April 6, 2019 --------------------------------SUNDAY MARCH 31, 2019 ------------------------------- DRAC, FRANK, & LARRY: UNIVERSAL HORROR'S (UN)HOLY TRINITY FROM START TO FINISH 5:15am Dracula (1931) Bela Lugosi, Helen Chandler. Dir: Todd Browning. Universal, 85min. p/s 6:45am Frankenstein (1931) Colin Clive, Mae Clarke, Boris Karloff. Dir: James Whale. Universal, 70min. p/s 8:00am Bride of Frankenstein (1935) Boris Karloff, Elsa Lanchester. Dir: James Whale. Universal, 75min. p/s 9:15am Dracula's Daughter (1936) Otto Kruger, Gloria Holden. Dir: Lambert Hillyer. Universal, 71min. p/s 10:30am Son of Frankenstein (1939) Boris Karloff, Basil Rathbone. Dir: Rowland V. Lee. Universal, 99min. p/s 12:15pm The Wolf Man (1941) Claude Rains, Warren William, Lon Chaney Jr.. Dir: George Waggner. Universal, 70min. p/s 1:30pm The Ghost of Frankenstein (1942) Cedric Hardwicke, Lon Chaney Jr.. Dir: Erle C. Kenton. Universal, 67min. p/s 2:45pm Frankenstein Meets the Wolfman (1943) Lon Chaney Jr., Ilona Massey. Dir: Roy William Neill. Universal, 74min. p/s 4:00pm Son of Dracula (1943) Lon Chaney Jr., Robert Paige. Dir: Robert Siodmak. Universal, 80min. p/s 5:30pm House of Frankenstein (1944) Boris Karloff, Lon Chaney Jr.. Dir: Erle C. Kenton. Universal, 71min. p/s 6:45pm House of Dracula (1945) Onslow Stevens, John Carradine, Lon Chaney Jr.. Dir: Erle C. Kenton. Universal, 67min. p/s AN EVENING WITH BUD AND LOU 8:00pm Abbott and Costello Meet Frankenstein (1948) Bud Abbott, Lou Costello, Lon Chaney Jr., Bela Lugosi, Glenn Strange. Dir: Charles Barton. Universal, 83min. p/s 9:30pm Here Come the Co-eds (1945) Bud Abbott, Lou Costello. Dir: Jean Yarbrough. Universal, 90min. (Premiere #1) 11:00pm Lost in a Harem (1944) Bud Abbott, Lou Costello. Dir: Charles Reisner. MGM, 89min. p/s SILENT SUNDAY NIGHT 12:30am City Lights (1931) Charles Chaplin, Virginia Cherrill. Dir: Charles Chaplin. Charles Chaplin Productions, 87min. p/s TCM IMPORTS 2:00am Day for Night (1973) Jacqueline Bisset, Lean-Pierre Leaud. Dir: Francois Truffaut. Les Films du Carrosse, 115min. p/s 4:00am The Man Who Loved Women (1977) Charles Denner, Brigitte Foeesy. Dir: Francois Truffaut. Les Films du Carrosse, 120min. p/s --------------------------------MONDAY APRIL 1, 2019 ------------------------------- HAPPY BIRTHDAY TOSHIRO MIFUNE 6:00am Rashomon (1950) Toshiro Mifune, Machiko Kyo. Dir: Akira Kurosawa. Daiei Motion Picture Company, 88min. p/s 7:30am Stray Dog (1949) Toshiro Mifune, Takashi Shimura. Dir: Akira Kurosawa. Toho, 122min. p/s 9:45am High and Low (1963) Toshiro Mifune, Yutaka Sada. Dir: Akira Kurosawa. Toho, 143min. p/s CHALLENGE #2 – PLAY TIME – DUCK, DUCK, GOOSE 12:15pm Duck, You Sucker (1971) Rod Steiger, James Coburn. Dir: Sergio Leone. Rafran Cinematografica, 138min. (Game - Exempt) 2:45pm Lord Love a Duck (1966) Roddy McDowall, Tuesday Weld. Dir: George Axelrod. George Axelrod Productions, 105min. p/s 4:30pm Father Goose (1964) Cary Grant, Leslie Caron. Dir: Ralph Nelson. Granox Company, 118min. p/s 6:30pm The Goose and the Gander (1935) Kay Francis, George Brent. Dir: Alfred E. Green. Warner Bros, 65min. p/s 7:45pm The Vanishing Duck (1958) (short) Red Coffey, June Foray. Dir: Joseph Barbera & William Hanna. MGM, 7min. 7:52pm Mother Goose in Swingtime (1939) (short) Elvia Allman, Sara Berner, Mel Blanc. Dir: Manny Gould. Columbia, 7min. PRANKSTERS ABOUND ON APRIL FOOL'S DAY 8:00pm Duck Soup (1933) The Marx Bros. Dir: Leo McCarey. Paramount, 68min. p/s 9:15pm Amelie (2001) Audrey Tautou, Mathieu Kassovitz. Dir: Jean-Pierre Jeunet. Claudie Ossard Productions, 122min. (Premiere #2) 11:30pm Monkey Business (1931) The Marx Bros. Dir: Norman Z. McLeod. Paramount, 77min. p/s 1:00am National Lampoon's Animal House (1978) John Belushi, Karen Allen. Dir: John Landis. Universal, 109min. p/s 3:00am Animal Crackers (1930) The Marx Bros. Dir: Victor Heerman. Paramount, 97min. p/s 4:45am Room Service (1938) The Marx Bros. Dir: William A. Seiter. RKO, 78min. p/s --------------------------------TUESDAY APRIL 2, 2019 ------------------------------- EVERYBODY LOVES AN ORPHAN! 6:15am Annie (1982) Aileen Quinn, Albert Finney, Carol Burnett. Dir: John Huston. Columbia, 127min. p/s 8:30am Great Expectations (1946) John Mills, Valerie Hobson. Dir: David Lean. Cineguild, 118min. p/s 10:30am Bedknobs and Broomsticks (1971) Angela Lansbury, David Tomlinson. Dir: Robert Stevenson. Walt Disney Production, 117min. p/s 12:30pm Pollyanna (1960) Jane Wyman, Hayley Mills. Dir: David Swift. Walt Disney Production, 134min. p/s 2:45pm The Secret Garden (1949) Margaret O'Brien, Herbert Marshall. Dir: Fred M. Wilcox. MGM, 92min. p/s 4:30pm Room for One More (1952) Cary Grant, Betsy Drake. Dir: Norman Taurog. Warner Bros, 98min. p/s 6:15pm My Six Loves (1963) Debbie Reynolds, Cliff Robertson. Dir: Gpwer Champion. Paramount, 101min. (Premiere #3) HAPPY BIRTHDAY, STAR OF THE MONTH, ALEC GUINNESS 8:00pm Kind Hearts and Coronets (1949) Dennis Price, Alec Guinness. Dir: Robert Hamer. Ealing Studios, 106min. p/s 10:00pm Star Wars (1977) Mark Hamill, Harrison Ford, Carrie Fisher. Dir: George Lucas. Twentieth Century Fox, 121min. (Premiere #4) 12:15am Our Man in Havana (1959) Alec Guinness, Maureen O'Hara, Burl Ives. Dir: Carol Reed. Columbia, 111min. p/s 2:15am The Bridge on the River Kwai (1957) William Holden, Alec Guinness. Dir: David Lean. Columbia, 161min. p/s 5:00am The Lavender Hill Mob (1951) Alec Guinness, Stanley Holloway. Dir: Charles Crichton. Ealing Studios, 78min. p/s --------------------------------WEDNESDAY APRIL 3, 2019------------------------------- SAME TITLE / DIFFERENT PLOT 6:30am Possessed (1931) Joan Crawford, Clark Gable. Dir: Clarence Brown. MGM, 76min. p/s 8:00am Possessed (1947) Joan Crawford, Van Heflin. Dir: Curtis Bernhardt. Warner Bros, 108min. p/s 10:00am Some Like it Hot (1959) Marilyn Monroe, Tony Curtis, Jack Lemmon. Dir: Billy Wilder. Ashton Productions, 121min. p/s 12:15pm Some Like it Hot (1939) Bob Hope, Shirley Ross, Una Merkel. Dir: George Archainbaud. Paramount, 65min. p/s 1:30pm Goodbye Again (1961) Ingrid Bergman, Yves Montand, Anthony Perkins. Dir: Anatole Litvak. Argus Film, 120min. p/s 3:30pm Goodbye Again (1933) Warren William, Joan Blondell. Dir: Michael Curtiz. First National Pictures, 66min. p/s 4:45pm The Black Cat (1941) Basil Rathbone, Hugh Herbert. Dir: Albert S. Rogell. Universal, 70min. (Premiere #5) 6:00pm The Black Cat (1934) Boris Karloff, Bela Lugosi. Dir: Edgar G. Ulmer. Universal, 65min. p/s 7:15pm Lugosi: The Dark Prince (2006) (short) Gregory W. Mank, Joe Dante. Dir: Constantine Nasr. New Wave Entertainment, 36min. CHALLENGE #5 - GUEST PROGRAMMER FROM 1937 – SNOW WHITE 8:00pm Whistle Down the Wind (1961) Hayley Mills, Alan Bates, Bernard Lee. Dir: Bryan Forbes. Allied Film Makers, 99min. (3773-Exempt) 9:45pm The Dark Mirror (1946) Olivia de Havilland, Lew Ayres, Thomas Mitchell. Dir: Robert Siodmak. International Pictures, 85min. (3773-Exempt) 11:15pm Bitter Apples (1927) (lost) Monte Blue, Myrna Loy. Dir: Harry O. Hoyt. Warner Bros, 90min. 12:45am The Big Sleep (1946) Humphrey Bogart, Lauren Bacall. Dir: Howard Hawks. Warner Bros, 114min. p/s 2:45am The Death Kiss (1932) Bela Lugosi, David Manners. Dir: Edwin L. Marin. K.B.S. Productions Inc., 75min. p/s 4:00am The Awakening (1928) Vilma Banky, Walter Byron. Dir: Victor Fleming. Samuel Goldwyn Company, 90min. (Premiere #6) --------------------------------THURSDAY APRIL 4, 2019 ------------------------------- ISLAND PARADISE OR ISLAND NIGHTMARE 5:30am Lord of the Flies (1963) James Aubrey, Tom Chapin. Dir: Peter Brook. Two Arts Ltd., 92min. p/s 7:15am The Most Dangerous Game (1932) Joel McCrea, Fay Wray. Dir: Irving Pichel & Ernest B. Schoedsack. Radio Pictures, 63min. p/s 8:30am Cast Away (2000) Tom Hanks, Helen Hunt. Dir: Robert Zemeckis. Twentieth Century Fox, 143min. (Premiere #7) 11:00am King Kong (1933) Fay Wray, Robert Armstrong. Dir: Merian C. Cooper. RKO, 100min. p/s 12:45pm Island of Lost Souls (1932) Charles Laughton, Bela Lugosi. Dir: Erle C. Kenton. Paramount, 70min. p/s 2:00pm Donovan's Reef (1963) John Wayne, Lee Marvin. Dir: John Ford. John Ford Productions, 109min. p/s 4:00pm Mysterious Island (1961) Michael Craig, Joan Greenwood. Dir: Cy Endfield. Ameran Films, 101min. p/s 5:45pm Swiss Family Robinson (1960) John Mills, Dorothy McGuire. Dir: Ken Annakin. Walt Disney Productions, 126min. p/s CHALLENGE #3 – RHYME TIME – ITSY BITSY SPIDER 8:00pm Tarantula (1955) John Agar, Mara Corday, Leo G. Carroll. Dir: Jack Arnold. Universal International, 80min. p/s 9:30pm The Rains Came (1939) Myrna Loy, Tyrone Power. Dir: Clarence Brown. Twentieth Century Fox, 103min. p/s 11:15pm Sunrise (1927) George O'Brien, Janet Gaynor. Dir: F.W. Murnau. Fox, 94min. p/s 1:00am Horrors of Spider Island (1960) Harald Maresch, Helga Franck. Dir: Fritz Bottger. Intercontinental Film GmbH, 77min. (Rhyme-Exempt) 2:30am Earth vs the Spider (1958) Ed Kemmer, June Kenney. Dir: Bert I. Gordon. Santa Rosa Productions, 73min. (Rhyme-Exempt) 3:45am The Spider (1945) Richard Conte, Faye Marlowe. Dir: Robert D. Webb. Twentieth Century Fox, 63min. (Rhyme-Exempt) 5:00am The Spider's Web (1960) Glynis Johns, John Justin. Dir: Godfrey Grayson. Danziger Productions Ltd., 88min. (Premiere #8) --------------------------------FRIDAY ------------------------------- CHALLENGE #4 – NOSTALGIA TIME – VETERINARIAN 6:30am Pet Sematary (1989) Dale Midkiff, Denise Crosby. Dir: Mary Lambert. Paramount, 103min. (Nostalgia-Exempt) 8:15am Best in Show (2000) Fred Willard, Eugene Levy. Dir: Christopher Guest. Castle Rock Entertainment, 90min. (Nostalgia-Exempt) 9:45am The Incredible Journey (1963) Emile Genest, John Drainie. Dir: Fletcher Markle. Walt Disney Productions, 80min. p/s 11:15am The Birds (1963) Rod Taylor, Tippi Hedren. Dir: Alfred Hitchcock. Alfred Hitchcock Productions, 119min. p/s 1:15pm The Ugly Dachshund (1966) Dean Jones, Suzanne Pleshette. Dir: Norman Tokar. Walt Disney Productions, 93min. p/s 3:00pm Doctor Dolittle (1967) Rex Harrison, Samatha Eggar. Dir: Richard Fleischer. Twentieth Century Fox, 152min, p/s 5:45pm Old Yeller (1957) Dorothy McGuire, Fess Parker, Tommy Kirk. Dir: Robert Stevenson. Walt Disney Productions, 83min. p/s 7:15pm Rikki Tikki Tavi (1975) (short) Orson Welles, June Foray. Dir: Chuck Jones. Chuck Jones Enterprises, 30min. 7:45pm Yellowstone Park: 'Nature's Playground' (1936) (short) James A. Fitzpatrick. Dir: James H. Smith. MGM, 9min. FRIDAY NIGHT SPOTLIGHT: MAKING DEALS WITH THE DEVIL 8:00pm Heaven Can Wait (1943) Gene Tierney, Don Ameche. Dir: Ernst Lunitsch. Twentieth Century Fox, 112min. p/s 10:00pm Crossroads (1986) Ralph Macchio, Joe Seneca. Dir: Walter Hill. Columbia, 99min. (Premiere #9) 11:45pm Bedazzled (1967) Peter Cook, Dudley Moore. Dir: Stanley Donen. Stanley Donen Films, 103min. p/s 1:30am The Devil and Daniel Webster (1941) Edward Arnold, Walter Huston. Dir: William Dieterle. William Dieterle Productions, 107min. p/s 3:30am The Devil's Advocate (1997) Keanu Reeves, Al Pacino. Dir: Taylor Hackford. Warner Bros, 144min. (Premiere #10) --------------------------------SATURDAY ------------------------------- CHALLENGE #1 (PART 1)– WORK TIME – MATTHEW 'STYMIE' BEARD 6:00am Birthday Blues (1932) (short) Matthew 'Stymie' Beard, Dorothy DeBorba. Dir: Robert F. McGowan. Hal Roach Studios, 20min. p/s 6:20am Fish Hooky (1933) (short) Matthew 'Stymie' Beard, Dorothy Deborba. Dir: Robert F. McGowan. Hal Roach Studios, 20min. p/s 6:40am Free Eats (1932) (short) Sherwood Bailey, Matthew 'Stymie' Beard. Dir: Ray McCarey. Hal Roach Studios, 20min. p/s 7:00am Helping Grandma (1931) (short) Matthew 'Stymie' Beard, Norman 'Chubby' Chaney. Dir: Robert F. McGowan. Hal Roach Studios, 20min. p/s 7:20am Love Business (1931) (short) Matthew 'Stymie' Beard, Norman 'Chubby' Chaney. Dir: Robert F. McGowan. Hal Roach Studios, 20min. p/s 7:40am Mush and Milk (1933) (short) Matthew 'Stymie' Beard, Tommy Bond. Dir: Robert F. McGowan. Hal Roach Studios, 20min. p/s 8:00am Mike Fright (1934) (short) Matthew 'Stymie' Beard, Scotty Beckett. Dir: Gus Meins. Hal Roach Studios, 20min. p/s 8:20am Hook and Ladder (1932) (short) Sherwood Bailey, Matthew 'Stymie' Beard. Dir: Robert F. McGowan. Hal Roach Studios, 20min. p/s 8:40am Shiver My Timbers (1931) (short) Sherwood Bailey, Matthew 'Stymie' Beard. Dir: Robert F. McGowan. Hal Roach Studios, 20min. p/s 9:00am Reunion in Rhythm (1937) (short) Darla Hood, George 'Spanky' McFarland, Carl 'Alfalfa' Switzer, Billie 'Buckwheat' Thomas, Matthew 'Stymie' Beard. Dir: Gordon Douglas. Hal Roach Studios, 10min. (Child-Exempt) 9:15am Jezebel (1938) Bette Davis, Henry Fonda. Dir: William Wyler. Warner Bros, 104min. p/s 11:00am Way Down South (1939) Bobby Breen, Alan Mowbray. Dir: Leslie Goodwins & Bernard Vorhaus. Sol Lesser Productions, 61min. p/s CHALLENGE #1 (PART 2) – WORK TIME – HAYLEY MILLS 12:15pm In Search of the Castaways (1962) Hayley Mills, Maurice Chevalier. Dir: Robert Stevenson. Walt Disney Productions, 98min. (Child-Exempt) 2:00pm The Trouble with Angels (1966) Rosalind Russell, Hayley Mills. Dir: Ida Lupino. Columbia, 112min. p/s 4:00pm The Chalk Garden (1964) Deborah Kerr, Hayley Mills. Dir: Ronald Neame. Universal, 106min. p/s 6:00pm The Moon-Spinners (1964) Hayley Mills, Eli Wallach. Dir: James Neilson. Walt Disney Productions, 118min. (Child-Exempt) FILMS FEATURING SUMMER CAMPS THE ESSENTIALS 8:00 The Parent Trap (1961) Hayley Mills & Hayley Mills, Maureen O'Hara, Brian Keith. Dir: David Swift. Walt Disney Productions, 129min. p/s 10:15pm Race for Your Life, Charlie Brown (1977) Duncan Watson, Greg Felton. Dir: Bill Melendez & Phil Roman. Lee Mendelson Film Productions/Bill Melendez Productions, 76min. (Premiere #11) 11:45pm Indian Summer (1993) Alan Arkin, Matt Craven, Diane Lane. Dir: Mike Binder. Touchstone Pictures, 97min. (Premiere #12) TCM UNDERGROUND 1:30am Friday the 13th (1980) Betsy Palmer, Adrienne King. Dir: Sean S. Cunningham. Paramount, 95min. (Exempt) 3:15am Meatballs (1979) Bill Murray, Harvey Atkin. Dir: Ivan Reitman. Canadian Film Development Corporation, 94min. (Exempt) 5:00am Ernest Goes to Camp (1987) Jim Varney, Victoria Racimo. Dir: John R. Cherry III. Touchstone Pictures, 92min. (Exempt)
  8. Stevo's Notes TCM PROGRAMMING CHALLENGE #37 Week of March 31-April 6, 2019 SOTM: Alec Guinness THE ESSENTIALS: The Parent Trap (1961) SILENT SUNDAY NIGHTS: City Lights (1931) TCM IMPORTS: Day for Night (1973), The Man Who Loved Women (1977) FRIDAY NIGHT SPOTLIGHT: Making Deals with the Devil TCM UNDERGROUND: Friday the 13th (1980), Meatballs (1979), Ernest Goes to Camp (1987) CHALLENGE #37 1. Work Time - Matthew 'Stymie' Beard & Hayley Mills 2. Play Time - Duck Duck Goose 3. Rhyme Time - Itsy Bitsy Spider 4. Nostalgia Time – Veterinarian 5. Guest Programmer – Snow White PREMIERES: Here Come the Co-eds (1945) Amelie (2001) My Six Loves (1963) Star Wars (1977) The Black Cat (1941) Bitter Apples (1927) The Awakening (1928) The Spider's Web (1960) Crossroads (1986) The Devil's Advocate (1997) Race for Your Life, Charlie Brown (1977) Indian Summer (1993) EXEMPT PREMIERES: Duck, You Sucker (1971) Whistle Down the Wind (1961) The Dark Mirror (1946) Horrors of Spider Island (1960) Earth vs the Spider (1958) The Spider (1945) Pet Sematary (1989) Best in Show (2000) In Search of the Castaways (1962) The Moon-spinners (1964) BREAKDOWN: 1920s: 3 1930s: 34 1940s: 20 1950s: 10 1960s: 23 1970s: 9 1980s: 5 1990s: 2 2000s: 4 NOTES: The schedule starts off with a day-long salute to Universal Horror's three most famous monsters, shown in chronological order, and culminating in one of my favorite comedy/horrors, Abbott and Costello Meet Frankenstein. That leads into a night of comedy with two more from Bud and Lou, the infinitely re-watchable City Lights as the Silent Sunday night selection, and two Truffaut films as the TCM Imports. On Monday, we celebrate the birthday of Toshiro Mifune in the morning, play a little Duck, Duck, Goose in the afternoon for the Play Time challenge, and end the day with some clever schemers in honor of April Fool's Day. Tuesday morning and afternoon features films dealing with orphans, while the evening is dedicated to our first-time Star of the Month, Alec Guinness. Selections include his 7-role tour de force in Kind Hearts and Coronets, and of course I couldn't resist throwing in Star Wars as well. Wednesday, we start off with pairs of films that share the same name, but have different plots. I find it kind of interesting that both Bela Lugosi and Joan Crawford starred in multiple movies with the same title. During the primetime hours, we're joined by our guest programmer from 1937, Snow White, who has decided to highlight some familiar subjects. Thursday kicks off with some island adventures. Some enjoyable, some not so much... Thursday evening's films feature the Rhyme Time challenge, and tell the tale of a poor Itsy Bitsy Spider, whose lone goal is to try and climb that accursed water spout. As a child, I wanted to be a veterinarian, so for the Nostalgia Time challenge, Friday morning and afternoon is a tribute to animal films (excluding one tongue-firmly-inserted-in-cheek selection). The Friday Night Spotlight features films with characters making deals with the devil. On Saturday, we honor two young actors for the Work Time challenge. First is Matthew 'Stymie' Beard. Honestly, you could include the entire Our Gang/Little Rascal crew in this challenge, but my focus always seemed to gravitate to Stymie. Maybe it was his great facial expressions, or perhaps that giant bowler hat (which apparently was a gift from Stan Laurel). Whatever the case, Stymie was always one of my favorites, so I scheduled ten shorts along with two features in which he had a role. The second honoree is, of course, Hayley Mills. What can I say, I absolutely adore her. She fits the bill for this challenge perfectly. I chose The Parent Trap for The Essentials, and it segues from Hayley to summer camp films, which rounds out the week!
  9. Fantastic schedule, as always, LonesomePolecat. I especially love the Movie Twists and Suave-Off. Great stuff! Nice choices for your SOTM and child star as well. I'd love to see Marion and George Kerby host an evening of films. Bravo!
  10. TCM Challenge #37 -- "The Children's Hour"

    Nice entry CinemaInternational. I think Wild Strawberries is a lovely choice for The Essentials. Your "Without Singing a Note" block is very clever. I also like the films featuring clocks, the premiere of Hot Spell (haha!), and of course I love the inclusion of my girl Hayley Mills! Well done!
  11. VOTING THREAD for TCM PROGRAMMING CHALLENGE #36

    Congratulations Lydecker! A well-deserved win! I absolutely love Una Merkel. She was a great choice for SOTM. I was happy to see 101 Dalmatians included in your Disney Treasures. It's the very first movie my parents took me to see, on one of its re-releases, so it holds a special place for me. I also enjoyed your tribute to mad scientists, Joe Gillis as guest host, and The Untouchables as your Essential. Just a great schedule all around. I can't wait to see what you come up with for the next Challenge!
  12. TCM PROGRAMMING CHALLENGE #36

    Stevo's Notes TCM PROGRAMMING CHALLENGE #36 Week of February 25 - March 3, 2018 SOTM: Felix Bressart THE ESSENTIALS: Once Upon a Time in the West (1968) SILENT SUNDAY NIGHTS: Days of Youth (1929) TCM IMPORTS: The End of Summer (1961), An Autumn Afternoon (1962) FRIDAY NIGHT SPOTLIGHT: Fun in the Sun! (Teenagers on break/vacation) TCM UNDERGROUND: The Usual Suspects (1995), Oldboy (2003) CHALLENGE #36 1. Goofy shorts: Freewayphobia (1965), Goofy's Freeway Troubles (1965), Motor Mania (1950) 2. Star Wars: Quotable Quotes 3. New SOTM: Felix Bressart 4. Optional Night of Disney Treasures PREMIERES: Flesh and Fantasy (1943) Death Proof (2007) Scotland Yard (1930) Green Hell (1940) Artists and Models Abroad (1938) Man Made Monster (1941) Fog Island (1945) Secret of the Blue Room (1933) One Frightened Night (1935) The Night Has Eyes (1942) Shag (1989) It's a Wonderful Life (1946) EXEMPT PREMIERES: Days of Youth (1929) An Autumn Afternoon (1962) In Search of the Castaways (1962) DTV Monster Hits (1987) DTV Valentine (1986) Iceland (1942) The Usual Suspects (1995) Oldboy (2003) BREAKDOWN: 1920s: 1 1930s: 16 1940s: 39 1950s: 12 1960s: 17 1970s: 5 1980s: 3 1990s: 1 2000s: 2 NOTES: Just some comments about the schedule. It's fairly self-explanatory I think. Sunday starts off with a red theme and ends with a collection of director Yasujiro Ozu's films. This evening's Silent Sunday Night selection, Days of Youth (1929), is Ozu's earliest surviving work. Monday begins with several films featuring Death, in some form or another. The rest of the day is dedicated to the Goofy challenge. I picked the three Goofy shorts that deal with driving, as those were always some of my favorites, and then paired them with movies that feature cars and drivers and the (sometimes crazy) situations they encounter. On Tuesday we celebrate the shared birthday of Elizabeth Taylor and Joan Bennett with a selection of their films, including the two “Father” movies they made together. Wednesday morning begins with some silly/fun wordplay in regard to the movies' titles. The primetime hours are reserved for the optional Disney Treasures challenge. First off is the premiere (hint hint TCM) of In Search of the Castaways (1962) featuring Hayley Mills (boy, do I adore her!). Later we have two True-Life Adventures, including my favorite The Living Desert (1953), and then a repeat of The Adventures of Ichabod and Mr Toad (1949). The Legend of Sleepy Hollow portion is one of my favorite Disney productions, and still gives me chills! I always looked forward to The Disney Channel occasionally showing it around Halloween. And speaking of the Disney Channel, that brings us to the final two selections of Disney night. DTV was sort of the Disney Channels version of MTV, in which they'd show old clips of Disney animation set to random songs (usually some great “oldies”). Loved it! On Thursday morning, we say happy birthday to Lionel Atwill. And who better than Atwill to transition to the afternoon and evening theme of “old dark houses”. Nothing sets a mood for me better than a big old gothic-looking Victorian mansion. These are some good ones! Friday morning and afternoon feature our new SOTM, Felix Bressart. Now, no one would ever accuse him of being a leading man, but he was always the consummate supporting character actor. His manner and demeanor in the roles he played always spoke to me, and made me truly care about his character. In To Be or Not to Be (1942) when his character, an actor, finally gets to recite the lines of Shylock, Bressart does so with such poignancy and feeling that you almost forget for a moment that you're watching a hilarious comedy. The film blurs the line beautifully between comedic actions set in a very serious, tragic setting. And Felix Bressart is one of the reasons it works so well. The Friday Night Spotlight is on teen vacation movies. Yes, these movies can be silly, but I've always found them to be fun. Some of the usual suspects are here, but I also included a newer entry that I'm fond of, Shag (1989). Saturday morning is dedicated to the Star Wars challenge. Honestly, I love the original Star Wars trilogy so much. They've always been some of my favorite movies. So it was nice to see a challenge devoted to them. I decided to choose some classic/favorite quotes and pair them with similarly themed films. And finally, Casablanca (1942) transitions from Star Wars quotes into the evening theme of films featuring important flashbacks, including this week's Essential, Once Upon a Time in the West (1968). I love everything about this movie, from the interesting characters and story, to the gorgeous cinematography, and of course the flawless score by Ennio Morricone.
  13. TCM PROGRAMMING CHALLENGE #36

    Stevo's Schedule TCM PROGRAMMING CHALLENGE #36 Week of Feb 25-Mar 3, 2018 --------------------------------SUNDAY FEBRUARY 25, 2018------------------------------- SEEING RED ON SUNDAY 6:00am Red Hot Tires (1935) Lyle Talbot, Mary Astor. Dir: D. Ross Lederman. Warner Bros, 60min. p/s 7:00am Red Dust (1932) Clark Gable, Jean Harlow. Dir: Victor Fleming. MGM, 79min. p/s 8:30am The Red Shoes (1948) Moira Shearer, Marius Goring, Anton Walbrook. Dir: Michael Powell & Emeric Pressburger. The Archers, 134min. p/s 11:15am Red River (1948) John Wayne, Montgomery Clift. Dir: Howard Hawks. Monterey Productions, 133min. p/s 1:30pm Red Beard (1965) Toshiro Mifune, Yuzo Kayama. Dir: Akira Kurosawa. Toho, 185min. p/s 4:45pm The Red House (1947) Edward G. Robinson, Lon McCallister, Judith Anderson. Dir: Delmer Daves. Thalia Productions Inc, 100min. p/s 6:30pm Red-Headed Woman (1932) Jean Harlow, Chester Morris. Dir: Jack Conway. MGM, 79min. p/s AN EVENING WITH OZU 8:00pm Late Spring (1949) Chishu Ryu, Setsuko Hara. Dir: Yasujiro Ozu. Shochiku Eiga, 108min. p/s 10:00pm Equinox Flower (1958) Shin Saburi, Kinuyo Tanaka. Dir: Yasujiro Ozu. Shochiku Eiga, 118min. p/s SILENT SUNDAY NIGHT 12:00am Days of Youth (1929) Ichiro Yuki, Tatsuo Saito. Dir: Yasujiro Ozu. Shochiku Kamata, 103min. (Premiere Exempt) TCM IMPORTS 1:45am The End of Summer (1961) Ganjiro Nakamura, Setsuko Hara. Dir: Yasujiro Ozu. Toho, 103min. p/s 3:30am An Autumn Afternoon (1962) Chishu Ryu, Shima Iwashita. Dir: Yasujiro Ozu. Shochiku Company, 113min. (Premiere Exempt) --------------------------------MONDAY FEBRUARY 26, 2018------------------------------- DEATH WARMED OVER ON A MONDAY MORNING 5:30am The Masque of the Red Death (1964) Vincent Price, Hazel Court. Dir: Roger Corman. Alta Vista Productions, 89min. p/s 7:00am Death Takes a Holiday (1932) Fredric March, Evelyn Venable. Dir: Mitchell Leisen. Paramount, 79min. p/s 8:30am Flesh and Fantasy (1943) Edward G. Robinson, Charles Boyer, Barbara Stanwyck. Dir: Julien Duvivier. Universal, 94min. (Premiere #1) 10:15am The Seventh Seal (1957) Max Von Sydow, Gunnar Bjornstrand. Dir: Ingmar Bergman. Svensk Filmindustri, 96min. p/s CHALLENGE #1: HOW TO GOOFY (DRIVING) 11:59AM Freewayphobia (1965) (short) Pinto Colvig, Paul Frees. Dir: Les Clark. Walt Disney Productions, 16min. 12:15pm The Great Race (1965) Tony Curtis, Natalie Wood, Jack Lemmon. Dir: Blake Edwards. Warner Bros, 160min. p/s 3:00pm Thunder Road (1958) Robert Mitchum, Gene Barry. Dir: Arthur Ripley. D.R.M. Productions, 92min. p/s 4:35pm Motor Mania (1950) (short) Pinto Colvig, John McLeish. Dir: Jack Kinney. Walt Disney Productions, 7min. 4:45pm They Drive By Night (1940) George Raft, Humphrey Bogart. Dir: Raoul Walsh. Warner Bros, 95min. p/s 6:30pm Duel (1971) Dennis Weaver, Jacqueline Scott. Dir: Steven Spielberg. Universal Television, 90min. p/s 8:00pm The Hitch-hiker (1953) Edmond O'Brien, Frank Lovejoy, William Talman. Dir: Ida Lupino. RKO, 71min. p/s 9:15pm Goofy's Freeway Troubles (1965) (short) Pinto Colvig, Paul Frees. Dir: Les Clark. Walt Disney Productions, 13min. 9:30pm Vanishing Point (1971) Barry Newman, Cleavon Little. Dir: Richard C. Sarafian. Cupid Productions, 99min. p/s 11:15pm The Italian Job (1969) Michael Caine, Noel Coward. Dir: Peter Collinson. Oakhurst Productions, 99min. p/s 1:00am Death Proof (2007) Kurt Russell, Zoe Bell. Dir: Quentin Tarantino. Dimension Films, 113min. (Premiere #2) 3:00am The Cars That Ate Paris (1974) Terry Camilleri, John Meillon. Dir: Peter Weir. The Australian Film Development Corporation, 74min. p/s 4:45am Smokey and the Bandit (1977) Burt Reynolds, Sally Field, Jackie Gleason. Dir: Hal Needham. Universal, 96min. p/s --------------------------------TUESDAY FEBRUARY 27, 2018------------------------------- HAPPY BIRTHDAY ELIZABETH TAYLOR & JOAN BENNETT 6:30am Love is Better Than Ever (1952) Larry Parks, Elizabeth Taylor. Dir: Stanley Donen. MGM, 81min. p/s 8:00am Suddenly, Last Summer (1959) Elizabeth Taylor, Katharine Hepburn, Montgomery Clift. Dir: Joseph L. Mankiewicz. Columbia, 114min. p/s 10:00am Cynthia (1947) Elizabeth Taylor, George Murphy, S.Z. Sakall. Dir: Robert Z. Leonard. MGM, 98min. p/s 11:45am Elephant Walk (1954) Elizabeth Taylor, Dana Andrews. Dir: William Dieterle. Paramount, 103min. p/s 1:30pm A Date with Judy (1948) Wallace Beery, Jane Powell, Elizabeth Taylor. Dir: Richard Thorpe. MGM, 113min. p/s 3:30pm Father of the Bride (1950) Spencer Tracy, Joan Bennett, Elizabeth Taylor. Dir: Vincente Minnelli. MGM, 92min. p/s 5:15pm Father's Little Dividend (1951) Spencer Tracy, Joan Bennett, Elizabeth Taylor. Dir: Vincente Minnelli. MGM, 82min. p/s 6:45pm Scotland Yard (1930) Edmund Lowe, Joan Bennett, Donald Crisp. Dir: William K. Howard. Fox, 75min. (Premiere #3) 8:00pm Scarlett Street (1945) Edward G. Robinson, Joan Bennett, Dan Duryea. Dir: Fritz Lang. Diana Production Company, 102min. p/s 9:45pm Green Hell (1940) Douglas Fairbanks Jr., Joan Bennett. Dir: James Whale. Universal, 87min. (Premiere #4) 11:15pm Artists and Models Abroad (1938) Jack Benny, Joan Bennett. Dir: Mitchell Leisen. Paramount, 90min. (Premiere #5) 12:45am I Met My Love Again (1938) Joan Bennett, Henry Fonda. Dir: Joshua Logan, Arthur Ripley. Walter Wanger Productions, 77min. p/s 2:15am House of Dark Shadows (1970) Jonathan Frid, Grayson Hall, Joan Bennett. Dir: Dan Curtis. MGM, 97min. p/s 4:00am Secret Beyond the Door... (1947) Joan Bennett, Michael Redgrave. Dir: Fritz Lang. Diana Production Company, 99min. p/s --------------------------------WEDNESDAY FEBRUARY 28, 2018------------------------------- ONE THING LEADS TO ANOTHER 5:45am Haunted Gold (1932) John Wayne, Duke, Sheila Terry. Dir: Mack V. Wright. Leon Schlesinger Studios, 58min. p/s 6:45am Gold Diggers of 1933 (1933) Warren William, Joan Blondell. Dir: Mervyn LeRoy. Warner Bros, 97min. p/s 8:30am Three Wise Girls (1932) Jean Harlow, Mae Clarke. Dir: William Beaudine. Columbia, 68min. p/s 9:45am Girls of the Road (1940) Ann Dvorak, Helen Mack. Dir: Nick Grinde. Columbia, 61min. p/s 11:00am Road Show (1941) Adolphe Menjou, Carole Landis. Dir: Hal Roach. Hal Roach Studios, 87min. p/s 12:30pm Show Girl in Hollywood (1930) Alice White, Jack Mulhall. Dir: Mervyn LeRoy. First National Pictures, 80min. p/s 2:00pm Hollywood Hotel (1937) Dick Powell, Rosemary Lane. Dir: Busby Berkeley. Warner Bros, 109min. p/s 4:00pm Hotel (1967) Rod Taylor, Catherine Spaak, Karl Malden. Dir: Richard Quine. Warner Bros, 124min. p/s 6:15pm Hotel Reserve (1944) James Mason, Lucie Mannheim. Dir: Lance Comfort, Mutz Greenbaum. RKO, 79min. p/s 7:45pm Colorful North Carolina (1942) (short) James A. FitzPatrick. Dir: James A. FitzPatrick. MGM, 9min. OPTIONAL CHALLENGE: TREASURES FROM THE DISNEY VAULT 8:00pm In Search of the Castaways (1962) Hayley Mills, Maurice Chevalier. Dir: Robert Stevenson. Walt Disney Productions, 98min. (Premiere Exempt) 9:45pm Swiss Family Robinson (1960) John Mills, Dorothy McGuire. Dir: Ken Annakin. Walt Disney Productions, 126min. p/s 12:00am The Living Desert (1953) Winston Hibler. Dir: James Algar. Walt Disney Productions, 69min. p/s 1:15am The Vanishing Prairie (1954) Winston Hibler. Dir: James Algar. Walt Disney Productions, 71min. p/s 2:30am The Adventure of Ichabod and Mr. Toad (1949) Bing Crosby, Basil Rathbone. Dir: James Algar, Clyde Geronimi. Walt Disney Productions, 68min. p/s 3:45am DTV Monster Hits (1987) Jeffery Jones, Wayne Allwine, Tony Anselmo. Dir: Andrew Solt. Andrew Solt Productions, Walt Disney Productions, 60min. (Premiere Exempt) 4:45am DTV Valentine (1986) Tony Anselmo, Eddie Carroll. Dir: Andrew Solt. Andrew Solt Productions, Walt Disney Productions, 60min. (Premiere Exempt) --------------------------------THURSDAY MARCH 1, 2018------------------------------- HAPPY BIRTHDAY LIONEL ATWILL 5:45am Murders in the Zoo (1933) Charles Ruggles, Lionel Atwill. Dir: A. Edward Sutherland. Paramount, 61min. p/s 7:00am Man Made Monster (1941) Lionel Atwill, Lon Chaney Jr. Dir: George Waggner. Universal, 59min. (Premiere #6) 8:00am Fog Island (1945) George Zucco, Lionel Atwill. Dir: Terry O. Morse. Producers Releasing Corporation, 72min. (Premiere #7) 9:15am The Firebird (1934) Verree Teasdale, Ricardo Cortez, Lionel Atwill. Dir: William Dieterle. Warner Bros, 74min. p/s 10:30am Secret of the Blue Room (1933) Lionel Atwill, Gloria Stuart. Dir: Kurt Neumann. Universal, 66min. (Premiere #8) AN AFTERNOON AND EVENING OF GOTHIC/VICTORIAN OLD DARK HOUSES 11:45am One Frightened Night (1935) Charley Grapewin, Mary Carlisle. Dir: Christy Cabanne. Mascot Pictures, 66min. (Premiere #9) 1:00pm The Innocents (1961) Deborah Kerr, Peter Wyngarde. Dir: Jack Clayton. Twentieth Century Fox, 100min. p/s 2:45pm Rebecca (1940) Laurence Olivier, Joan Fontaine. Dir: Alfred Hitchcock. Selznick International Pictures, 130min. p/s 5:00pm The Night Has Eyes (1942) James Mason, Wilfrid Lawson. Dir: Leslie Arliss. Associated British Picture Corporation, 62min. (Premiere #10) 6:15pm Dragonwyck (1946) Gene Tierney, Walter Huston, Vincent Price. Dir: Joseph L. Mankiewicz. Twentieth Century Fox, 103min. p/s 8:00pm Uncle Silas (1947) Jean Simmons, Katina Paxinou, Derrick De Marney. Dir: Charles Frank. Two Cities Films, 98min. p/s 9:45pm The Old Dark House (1932) Boris Karloff, Melvyn Douglas, Charles Laughton. Dir: James Whale. Universal, 72min. p/s 11:00pm The Spiral Staircase (1946) Dorothy McGuire, George Brent, Ethel Barrymore. Dir: Robert Siodmak. RKO, 83min. p/s 12:30am Jane Eyre (1943) Orson Welles, Joan Fontaine. Dir: Robert Stevenson. Twentieth Century Fox, 97min. p/s 2:15am You'll Find Out (1940) Kay Kyser, Peter Lorre, Boris Karloff. Dir: David Butler. RKO, 97min. p/s 4:00am Gaslight (1944) Charles Boyer, Ingrid Bergman, Joseph Cotten. Dir: George Cukor. MGM, 114min. p/s --------------------------------FRIDAY MARCH 2, 2018------------------------------- CHALLENGE #3: HAPPY BIRTHDAY NEW STAR OF THE MONTH FELIX BRESSART 6:00am Greenwich Village (1944) Carmen Miranda, Don Ameche, Felix Bressart. Dir: Walter Lang. Twentieth Century Fox, 82min. p/s 7:30am Ding Dong Williams (1946) Glen Vernon, Marcy McGuire, Felix Bressart. Dir: William Berke. RKO, 61min. p/s 8:45am Married Bachelor (1941) Robert Young, Ruth Hussey, Felix Bressart. Dir: Edward Buzzell, Norman Taurog. MGM, 81min. p/s 10:15am Blonde Fever (1944) Philip Dorn, Mary Astor, Felix Bressart, Gloria Grahame. Dir: Richard Whorf. MGM, 69min. p/s 11:30am Iceland (1942) Sonja Henie, John Payne, Felix Bressart. Dir: H. Bruce Humberstone. Twentieth Century Fox, 79min. (Premiere Exempt) 1:00pm Comrade X (1940) Clark Gable, Hedy Lamarr, Felix Bressart. Dir: King Vidor. MGM, 104min. p/s 2:45pm Blossoms in the Dust (1941) Greer Garson, Walter Pidgeon, Felix Bressart. Dir: Mervyn LeRoy. MGM, 99min. p/s 4:30pm The Shop Around the Corner (1940) Margaret Sullivan, James Stewart, Frank Morgan, Felix Bressart. Dir: Ernst Lubitsch. MGM, 99min. p/s 6:15pm To Be or Not to Be (1942) Carole Lombard, Jack Benny, Felix Bressart. Dir: Ernst Lubitsch. Romaine Film Corporation, 99min. p/s FRIDAY NIGHT SPOTLIGHT: FUN IN THE SUN – TEENAGERS ON BREAK/VACATION 8:00pm Shag (1989) Phoebe Cates, Bridget Fonda, Annabeth Gish. Dir: Zelda Barron. Palace Pictures, 98min. (Premiere #11) 9:45pm Palm Springs Weekend (1963) Troy Donahue, Connie Stevens. Dir: Norman Taurog. Warner Bros, 100min. p/s 11:30pm Where the Boys Are (1960) Dolores Hart, George Hamilton, Yvette Mimieux. Dir: Henry Levin. Euterpe, 99min. p/s 1:15am Muscle Beach Party (1964) Frankie Avalon, Annette Funicello, Luciana Paluzzi. Dir: William Asher. Alta Vista Productions, 95min. p/s 3:00am Ride the Wild Surf (1964) Fabian, Shelley Fabares. Dir: Don Taylor, Phil Karlson. Jana Productions, 101min. p/s 4:45am The Girls on the Beach (1965) Noreen Corcoran, Martin West. Dir: William Witney. Levin Brothers, 80min. p/s --------------------------------SATURDAY MARCH 3, 2018------------------------------- CHALLENGE #2: STAR WARS – QUOTABLE QUOTES Admiral Ackbar - “It's a trap!” 6:15am The Parent Trap (1961) Hayley Mills, Maureen O'Hara, Brian Keith. Dir: David Swift. Walt Disney Productions, 129min. p/s Darth Vader - “No, I am your father” 8:30am To Kill a Mockingbird (1962) Gregory Peck, Mary Badham, Phillip Alford. Dir: Robert Mulligan. Universal International, 129min. p/s Practically everyone (Luke, Han, Leia, C3PO) - “I have a bad feeling about this” 10:45am The Haunting (1963) Julie Harris, Claire Bloom, Richard Johnson. Dir: Robert Wise. Argyle Enterprises, 112min. p/s Darth Vader - “I find your lack of faith disturbing” 12:45pm Black Narcissus (1947) Deborah Kerr, David Farrar, Kathleen Byron. Dir: Michael Powell & Emeric Pressburger. The Archers, 100min. p/s Luke Skywalker - “I'm looking for a great warrior” Yoda - “Ohhh, great warrior. Wars not make one great” 2:30pm The Great Dictator (1940) Charles Chaplin, Paulette Goddard. Dir: Charles Chaplin. Charles Chaplin Productions, 125min. p/s AN EVENING FEATURING IMPORTANT FLASHBACKS Princess Leia - “I Love you” Han Solo - “I know” 4:45pm Casablanca (1942) Humphrey Bogart, Ingrid Bergman. Dir: Michael Curtiz. Warner Bros, 102min. p/s 6:30pm Rashomon (1950) Toshiro Mifune, Machiko Kyo, Masayuki Mori. Dir: Akira Kurosawa. Daiei Tokyo Studios, 88min. p/s THE ESSENTIALS 8:00pm Once Upon a Time in the West (1968) Henry Fonda, Charles Bronson, Claudia Cardinale, Jason Robards. Dir: Sergio Leone. Paramount, 164min. p/s 10:45pm It's a Wonderful Life (1946) James Stewart, Donna Reed, Lionel Barrymore. Dir: Frank Capra. Liberty Films, 130min. (Premiere #12) 1:00am Citizen Kane (1941) Orson Welles, Joseph Cotten, Dorothy Comingore. Dir: Orson Welles. RKO, 119min. p/s TCM UNDERGROUND 3:00am The Usual Suspects (1995) Kevin Spacey, Gabriel Byrne. Dir: Bryan Singer. PolyGram Filmed Entertainment, 106min. (Premiere Exempt) 4:45am Oldboy (2003) Min-sik Choi, Ji-tae Yu, Hye-jeong Kang. Dir: Chan-wook Park. Egg Films, 120min. (Premiere Exempt)
  14. TCM PROGRAMMING CHALLENGE #36

    It's not really required, but most people tend to do it. I always find it interesting to see the breakdown by decade. As far as the shorts go, I'd say it's your call. I think I've done it both ways in the past. Either way should be fine!
  15. Our Members Tributes to Robert Osborne (1932-2017)

    Truly one of a kind. Thank you for the joy you brought into so many of our lives. You will be missed. Rest in peace Mr. Osborne.

New Members:

Register Here

Learn more about the new message boards:

FAQ

Having problems?

Contact Us